CurlTalk

Biotin and headaches

belwillcoilybelwillcoily Posts: 303Registered Users
Hello! :wave:

For those of you who have tried Biotin and then had to wind up "abandoning ship" (so to speak) from horrid and painful, migraine-like headaches, how soon after you started taking Biotin did you feel the massive discomfort of the headache? Was it right away or were you on it for a few days, weeks, months before the headache hit in all its splendor?

I've been taking a hair vitamin supplement with Biotin in it for 9 days today. I got what I thought was the beginnings of a sinus headache last night and I took my sinus medicine hoping it would be gone by morning. NOT! Today it's been off and on all day. It has lessened in intensity but I still feel this dull ache on my right temple that will not completely go away. I've been continuing to take my sinus medicine and it doesn't seem to be working. It then occurred to me that maybe the Biotin in the supplements I'm taking could be causing the headache? My sinus medicine has usually kicked in by now to knock the headache out. Now it's going on 24 hours since this headache started and it's annoying as well as painful. :crybaby:

Anyhoo, anyone who has experience with this, please jump in. Thanks! ;)
:afro: Me Fascina El Pelo :afro:




Low Porosity; Medium Strands; Dense

Comments

  • beautyjunkie12beautyjunkie12 Posts: 25Registered Users
    I'd leave it alone ASAP. What you're experiencing is the body's way of saying;"I don't like this stuff." I never taken the stuff but I've had family members who did and they complained about all sorts of crazy side effects while on it.

    Sent from my SAMSUNG-SGH-I897 using CurlTalk App
  • JohariJohari Posts: 673Registered Users
    Try not taking them so often maybe skip a couple of days and drink lots of water.
  • KeihsKeihs Posts: 435Registered Users
    Drink lots of water and take a b-complex with it. If it doesn't work, maybe you should take a break or stop. How much are you taking?
  • itsKelCeeEeeitsKelCeeEee Posts: 1,084Registered Users
    You should stop. Your body doesnt like it, like someone else said. Try MSM or Fish Oil.
    tumblr_mfb2v27JpJ1qfxenmo1_250.gif
    Big Chop: 11/25/09
    Cottony/fluffy, medium/coarse, high density & porosity
    SL - APL - BSB - BSL - MBL - WL - HL
  • puppitypuppuppitypup Posts: 115Registered Users
    I took biotin three times and each time, I got excruciating migraines immediately after. I stopped. It is advisable to drink a lot of water beforehand to prevent this... But for me, it did nothing lol
    3C, fine/med texture, normal porosity, high elasticity, very defined spiral

    Holy Grail Products: TRESemme Naturals conditioner, my mango/shea butter mixture, Apricot Kernel Oil, Coconut Oil, EVOO & Cantu Shea Butter

    Check out my blog: /home/leaving?target=http%3A%2F%2Fricciolina.wordpress.com" class="Popup
  • PRINCETONPRINCETON Posts: 872Registered Users
    Most people don't realize that every biotin pill is not the same.

    The smaller the pill the best. The larger biotin pills are filled with unnecessary "proprietary" formula that causes skin to itch etc.

    I have a 7500 mcg pill that is very tiny and I also have a brand that's a huge horse pill and only 5000 mcg.

    I take the very tiny 7500 one I assume the majority of the pill is made up actual biotin.
  • belwillcoilybelwillcoily Posts: 303Registered Users
    Update:
    It turned out that it WAS a sinus headache; the pain had nothing to do with the biotin. Every now and then I get a really bad sinus headache that drags on and on and would probably rival anybody's migraine headache in pain intensity. That's the way it's always been for me and probably always will be...
    Anyhoo, my sinus meds finally kicked in and it's been smooth sailing since.
    ; )
    :afro: Me Fascina El Pelo :afro:




    Low Porosity; Medium Strands; Dense
  • alisa.akiraalisa.akira Posts: 1Registered Users
    I just bought some biotin chews yesterday and I've only ate two. I have been getting headaches ever since.
  • pualakoalapualakoala Posts: 15Registered Users
    You don't need to take massive amounts of biotin to see results. I personally take 500mg and I've definitely seen an increase in hair thickness/growth despite significant hair loss due to a thyroid condition.

    Now that my thyroid levels are normal, I've noticed an increase in density, but I also started massagging my scalp.

    I also get migraine headaches and have not noticed a difference between when I'm taking biotin and when I'm not.
  • rspencer102rspencer102 Posts: 1Registered Users
    I started getting these terrible headaches which made me dizzy. I then realized that they didn't start until I started using biotin. I was taking 10,000 mg. I'm stopping today and see if the headaches stop.
  • hambo02hambo02 Posts: 480Registered Users
    i take a muilt kids a day and it doesn't have a ton of biotin in it. all my body needs
  • ahlamzzzahlamzzz Posts: 1Registered Users
    i have been taking 5000 mcg biotin for 3 to 4 weeks then started to have migraine like sever headache (throbbing in nature) , dizziness , motion sickness in the airplane i stopped it for 5 days then i am taking now one tab 1666 mcg and headache went away , :goofy:
  • BelleBohemienneBelleBohemienne Posts: 375Registered Users
    Usually your body would rid itself of excess Biotin. If your body doesn't need it, then it will excrete it. I've never heard of Biotin giving someone headaches, unless you're flooding your system with too much. I'm not a doctor, so you'd need a professional to say that. Honestly, though, unless you're told by a doc you need more of a certain vitamin it's best to stick to a daily multivitamin and avoid others. Flooding your system with massive amounts of vitamins that it doesn't need throws your whole body off.

    Your headache does not sound like a sinus headache. Those don't usually last for days. A decongestant clears that up fairly quickly. It sounds exactly like my tension headaches. The ones I get start at my temples and can last for days in a dull ache. They also bounce around my head and all I can do is wait it out.

    Anyway, guys, just be safe taking the supplements. Always consult your doctor if you have any concerns.

    ~Belle Bohemienne
    ~Belle Bohemienne

    "If you are depressed you are living in the past. If you are anxious you are living in the future. If you are at peace you are living in the present." -Lao Tzu
  • Curly_CakesCurly_Cakes Posts: 59Registered Users
    I can't really do most supplements like biotin unless I take half the recommended dose because I get dizzy, nauceous, and terrible headaches. Which I think is due to the fact that my normal diet is already high in biotin. Biotin can very easily be found in everyday foods such as nuts, eggs, meat, fish, dairy products, wheat products, vegetables, bananas, etc. Just 1 egg contains 27% of your total recommended daily value. As long as you are eating a diet high in vitamins and nutrients I don't really think supplements are needed, especially if they give you headaches.
    2c/3a with maybe a bit of 3b around my temples
    Cowash-As I Am
    PT-GVP Reconstructing Conditioner
    DT-As I Am Hydration Elation
    RO-? GVP Conditioning Balm
    LI- As I Am or KCKT
    Styling products-KCCC or As I am Curling Jelly
    Sealers- SM Smoothie or Mizani Supreme oil
  • NaturalgurlredNaturalgurlred Posts: 1Registered Users
    I just started takin biotin 5000mcg. I have taken it for 3 days and have these annoying migraine headaches.light hurts my eyes at first I thought is was because I was tired so I slept and woke up still had it. Then the Holy Spirit brought to my attention the biotin I thank God for the Holy Spirit.I searched and found your helpful site. Thank yall so much I'm gonna stop taking them today.